Alert archive / Texas / Tornado Warnings in 2014

Tornado Warning 16, NWS Amarillo, TX

October 9, 2014Carson County, Texas

NWS Amarillo, TX issued this tornado warning at Oct 9, 2014, 8:24 PM CDT for Carson County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2014, 8:24 PM CDT (01:24 UTC)
Expired
Oct 9, 2014, 9:00 PM CDT
In force
36 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Carson County, TX

The radar

The Amarillo radar (KAMA), 46 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 8:36 PM CDTHAIL 2.75White Deer, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 5:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WFUS54 KAMA 100124
TORAMA
TXC065-100200-
/O.NEW.KAMA.TO.W.0016.141010T0124Z-141010T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
824 PM CDT THU OCT 9 2014

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CARSON COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 900 PM CDT

* AT 821 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. AT 815 PM 
CDT...A STORM SPOTTER REPORTED A RAPIDLY ROTATING WALL CLOUD WITH 
THIS STORM AND LOWERING OF THE CLOUD BASE. THIS SEVERE STORM WAS 
LOCATED 7 MILES NORTH OF PANHANDLE. DOPPLER RADAR SHOWED THIS SEVERE 
STORM MOVING EAST AT 25 MPH.

* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
  WHITE DEER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3551 10144 3558 10109 3540 10108 3539 10143
TIME...MOT...LOC 0122Z 262DEG 20KT 3544 10136

$$

NF
1 follow-up statement
015 
WWUS54 KAMA 100135
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
835 PM CDT THU OCT 9 2014

TXC065-100200-
/O.CON.KAMA.TO.W.0016.000000T0000Z-141010T0200Z/
CARSON TX-
835 PM CDT THU OCT 9 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL CARSON COUNTY
UNTIL 900 PM CDT...

AT 815 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS DEVELOPING TORNADO WAS LOCATED 7 MILES WEST OF WHITE DEER...OR 8
MILES NORTHEAST OF PANHANDLE...MOVING EAST AT 20 MPH. IN ADDITION TO
THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO BASEBALL SIZE.

* LOCATIONS IN OR NEAR THE PATH OF THIS DEVELOPING TORNADO INCLUDE...
  WHITE DEER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3553 10135 3558 10109 3540 10109 3539 10133
TIME...MOT...LOC 0133Z 262DEG 19KT 3545 10129

$$

NF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Oct 9, 6:58 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 9, 6:58 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT THU OCT 9 2014

.AVIATION...00Z TAFS

INITIAL CONCERNS WILL BE WITH THUNDERSTORMS THROUGH THE FIRST MAINLY
6 HOURS OF THE TAFS. KAMA WILL HAVE THE BEST CHANCE TO MISS OUT AND
ONLY INCLUDED VCTS THERE FOR NOW. KDHT AND KGUY WILL BE MORE LIKELY
TO SEE STORMS AND HAVE CONTINUED TO UTILIZE TEMPO GROUP FOR THESE
SITES.

EVENTUALLY A COLD FRONT WILL BLAST THROUGH ALL SITES WITH GUSTY NNE
WINDS AND LIKELY IFR BASED CLOUD COVER. LOW CLOUDS MAY LIFT JUST
BARELY TO MVFR CAT BUT LOW CLOUDS WILL LIKELY REMAIN PRESENT THROUGH
THE END OF THE TAF PERIOD AND BEYOND.

SIMPSON
&&

.PREV DISCUSSION... /ISSUED 339 PM CDT THU OCT 9 2014/

SHORT TERM...
/THROUGH FRIDAY NIGHT/
A COMPLEX WEATHER SITUATION CONTINUES IS EVOLVING OVER THE SOUTHERN
PLAINS...WITH A PASSING FRONT CONCURRENT WITH THE APPROACH OF A
SHORTWAVE TROUGH ENTRAINED BY REMNANT MOISTURE FROM FORMER PACIFIC
CYCLONE SIMON. SCATTERED SHOWERS REMAIN OVER THE CENTRAL/
NORTHEASTERN PANHANDLES...AS EARLIER RAINS PRODUCED BETWEEN 0.10
AND 0.20 INCHES FOR MUCH OF THE NORTHWESTERN TEXAS PANHANDLE AND
OKLAHOMA PANHANDLE.

MORE IMPACTFUL WEATHER MAY OCCUR LATER TODAY/TONIGHT AS FORCING
ASSOCIATED WITH THE APPROACHING SYSTEM INTERACTS WITH THE FRONT NOW
STALLED NEAR THE CANADIAN RIVER VALLEY. INSOLATION SOUTH OF THE
FRONT HAS DESTABILIZED THE AIRMASS WITH 1200-1500 J/KG SBCAPE OVER
THE SOUTHERN TEXAS PANHANDLE. MOST HIGH-RES MODELS SHOW AN AFTERNOON
MINIMUM IN PRECIPITATION...WITH REDEVELOPMENT BY MID/LATE EVENING.
THIS SCENARIO APPEARS REASONABLE AT THIS TIME...WITH A CONDITIONAL
RISK OF SEVERE STORMS...ESPECIALLY ALONG/NEAR THE FRONTAL BOUNDARY.
CONCERNS FOR FLASH FLOODING EXIST GIVEN INVOLVEMENT OF REMNANT SIMON
MOISTURE AND PROFILES SHOWING 1.6 INCH PWATS. YET PROXIMITY OF DRY
INTRUSION LENDS LOW CONFIDENCE FOR A WIDESPREAD FLASH FLOOD THREAT
AT THIS TIME. A FLASH FLOOD WATCH MAY BECOME WARRANTED SHOULD
FAVORABLE CONVECTIVE SCALE TRENDS OCCUR TONIGHT.

CONFIDENCE IN FRIDAY/S FORECAST IS LOW. MEDIUM RANGE DETERMINISTIC
GUIDANCE CONTINUES TO DEPICT WIDESPREAD AND POTENTIALLY HEAVY
RAINFALL AS THE UPPER AIR TROUGH AXIS TRANSLATES OVER THE
PANHANDLES. YET HIGH RESOLUTION SOLUTIONS SUFFICIENTLY ENTRAIN MID
LEVEL DRY AIR OVER THE PANHANDLES TO GENERATE LESS PRECIPITATION.
THIS IS SIMILAR TO MODEL TRENDS SEEN DURING LAST MONTH/S PASSAGE OF
ODILE/S REMNANTS...WHICH WAS NOTABLY DRY LOCALLY. AT THIS TIME...
WILL ONLY INCLUDE 30 TO 50 PERCENT GRIDDED POPS ACROSS THE
PANHANDLES FOR THE FRIDAY/FRIDAY NIGHT TIMEFRAME. ONE ACTIONABLE
TREND SEEN IN THE FRIDAY FORECAST IS IN NOTABLY COOLER TEMPERATURES
PER MOS GUIDANCE. IT DOES APPEAR THAT PERSISTENT CLOUD COVER AND
COLD AIR ADVECTION WILL MAKE IT DIFFICULT TO REACH 60 DEGREE BY
AFTERNOON FOR ALL BUT THE FAR SOUTHERN TEXAS PANHANDLE.

LINDLEY

LONG TERM...
/SATURDAY THROUGH THURSDAY/
A PROGRESSIVE AND INCREASINGLY AMPLIFIED PATTERN WILL OCCUR DURING
THE LONG TERM PERIOD. EARLY SATURDAY A SHORTWAVE TROUGH WILL BE
EXITING THE REGION WITH POST FRONTAL NORTHERLY WINDS AND LINGERING
LOW STRATUS BUT PRECIPITATION WILL HAVE SHIFTED EASTWARD. A QUICK
TRANSITION WILL OCCUR THIS WEEKEND AS A STRONG 150+ KNOT UPPER JET
MOVES INTO THE PACIFIC NORTHWEST AND CARVES OUT A SUBSTANTIAL UPPER
TROUGH OVER THE ROCKIES BY SUNDAY. A FAIRLY SIGNIFICANT LOW LEVEL
RESPONSE IS ANTICIPATED WITH STRENGTHENING SURFACE LEE TROUGH
EVOLVING QUICKLY INTO A SURFACE LOW OVER THE NORTHWESTERN PORTION OF
THE FORECAST AREA. WINDS WILL STRENGTHEN AND BECOME SOUTHERLY LATE
SATURDAY AND CONTINUING SUNDAY. MEDIUM RANGE MODEL GUIDANCE IS IN
GOOD AGREEMENT ON TIMING OF A COLD FRONT THAT WILL PASS THROUGH LATE
SUNDAY BRINGING NORTH WINDS OF AT LEAST 15-20 KNOTS AND POSSIBLY
HIGHER GIVEN 6 HOUR SURFACE PRESSURE RISES OF UP TO 14 MB AS
DEPICTED BY THE GFS. SUBSEQUENT FORECASTS MAY HAVE HIGHER WINDS BOTH
PRE AND POST FRONTAL DEPENDING ON TRENDS AND AS CONFIDENCE INCREASES.

LOW LEVEL MOISTURE RETURN WILL BE MORE SIGNIFICANT JUST EAST OF THE
FORECAST AREA THROUGHOUT MUCH OF OKLAHOMA WHERE PRECIPITATION
CHANCES WILL BE GREATEST SUNDAY EVENING AND OVERNIGHT. PWAT VALUES
DO RISE ABOVE CLIMATOLOGY FOR OUR AREA BUT GENERALLY STAY BELOW THE
75TH PERCENTILE SO A ROBUST PRECIP EVENT SEEMS UNLIKELY. KEPT POPS
IN THE CHANCE RANGE AND HIGHEST NORTH AND EAST. THUNDERSTORMS SHOULD
BE LIMITED GIVEN MEAGER INSTABILITY.

DIFFERENCES IN MEDIUM RANGE DETERMINISTIC GUIDANCE AND GROWING
ENSEMBLE SPREAD TOWARD THE END OF THE LONG TERM PERIOD LEADS TO SOME
UNCERTAINTY. GFS IS MORE PROGRESSIVE THAN THE ECMWF AND QUICKER
TO MOVE AN UPPER RIDGE EASTWARD ACROSS THE AREA. REGARDLESS OF THE
DIFFERENCES...NO SIGNIFICANT WEATHER IMPACTS APPEAR IN THE MID/LATE
WEEK TIME FRAME. A WARMING TREND WILL RESULT IN ABOVE NORMAL
TEMPERATURES FOR MID OCTOBER BY THEN.

BRB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

09/06
Hazardous weather outlook, Oct 9, 12:27 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1227 PM CDT THU OCT 9 2014

OKZ001>003-TXZ001>020-100530-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1227 PM CDT THU OCT 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE OVER THE MAJORITY OF THE OKLAHOMA AND
TEXAS PANHANDLES TODAY AND TONIGHT. THE MOST LIKELY AREA FOR
THUNDERSTORM ACTIVITY WILL BE OVER THE OKLAHOMA PANHANDLE AND
NORTHERN TEXAS PANHANDLE THIS EVENING AND OVERNIGHT. A FEW STORMS
COULD BECOME STRONG TO SEVERE THIS AFTERNOON AND THIS EVENING. THESE
STORMS COULD PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING
WINDS. IN ADDITION...THE RISK FOR LOCALLY HEAVY RAIN LEADING TO FLASH
FLOODING COULD INCREASE OVERNIGHT...ESPECIALLY OVER THE OKLAHOMA
PANHANDLE AND NORTHERN TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE OVER THE TEXAS AND OKLAHOMA PANHANDLES
FRIDAY AND FRIDAY NIGHT...AND AGAIN SUNDAY AND SUNDAY NIGHT. LOCALLY
HEAVY RAIN LEADING TO FLASH FLOODING COULD BE POSSIBLE FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND
THIS EVENING.

In the hours before

Local storm report, Oct 9, 7:25 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             12 N AMARILLO           35.38N 101.84W
10/09/2014  E1.00 INCH       POTTER             TX   BROADCAST MEDIA

            NICKEL TO QUARTER SIZE HAIL REPORTED BY A VIEWER.

&&

EVENT NUMBER AMA1400680

BRB
Local storm report, Oct 9, 7:27 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             15 N AMARILLO           35.42N 101.82W
10/09/2014  M2.00 INCH       POTTER             TX   STORM CHASER

            HAIL RESULTED IN A CRACKED WINDSHIELD.

&&

EVENT NUMBER AMA1400681

BRB
Special weather statement, Oct 9, 7:37 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
737 PM CDT THU OCT 9 2014

OKZ001-100130-
CIMARRON OK-
737 PM CDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 830
PM CDT/730 PM MDT/...

AT 734 PM CDT/634 PM MDT/...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF BLACK MESA PARK TO 5 MILES NORTHEAST OF SENECA...MOVING
EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...         WHEELESS...           BLACK MESA PARK...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3699 10223 3659 10260 3659 10301 3681 10301
      3701 10282
TIME...MOT...LOC 0038Z 269DEG 17KT 3696 10274 3667 10302

NF
Special weather statement, Oct 9, 7:49 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT THU OCT 9 2014

OKZ002-TXZ002-003-100130-
HANSFORD TX-SHERMAN TX-TEXAS OK-
749 PM CDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN...
NORTHWESTERN HANSFORD AND SOUTHERN TEXAS COUNTIES UNTIL 830 PM CDT...

AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTH OF TEXHOMA...OR 19 MILES EAST OF
STRATFORD...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  TEXHOMA...            GOODWELL...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3676 10168 3660 10128 3616 10167 3626 10191
TIME...MOT...LOC 0050Z 212DEG 39KT 3632 10171

NF
Special weather statement, Oct 9, 7:59 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
759 PM CDT THU OCT 9 2014

TXZ008-013-100145-
CARSON TX-HUTCHINSON TX-
759 PM CDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON AND SOUTHERN
HUTCHINSON COUNTIES UNTIL 845 PM CDT...

AT 758 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF SANFORD...OR 6 MILES WEST OF
BORGER...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  BORGER...             SANFORD...            FRITCH...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3589 10118 3565 10112 3556 10161 3573 10162
TIME...MOT...LOC 0059Z 250DEG 27KT 3565 10150

NF
Local storm report, Oct 9, 8:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             6 N PANTEX              35.41N 101.56W
10/09/2014  M2.50 INCH       CARSON             TX   STORM CHASER

&&

EVENT NUMBER AMA1400682

BRB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 7:28 PM CDTSevere Thunderstorm WarningAMACarson, Potter62 min
Oct 9, 7:49 PM CDTSpecial Weather StatementAMASherman41 min
Oct 9, 7:59 PM CDTSpecial Weather StatementAMAHutchinson46 min
Oct 9, 8:53 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Roberts59 min
Oct 9, 9:00 PM CDTSpecial Weather StatementAMARoberts45 min
Oct 9, 9:08 PM CDTTornado WarningAMACarson, Gray52 min
Oct 9, 9:42 PM CDTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler63 min
Oct 9, 9:54 PM CDTSevere Thunderstorm WarningAMADallam, Hartley51 min
Oct 9, 10:07 PM CDTTornado WarningAMADallam, Hartley23 min
Oct 9, 10:34 PM CDTSevere Thunderstorm WarningAMAHartley, Moore41 min
Oct 9, 10:35 PM CDTSevere Thunderstorm WarningAMAWheeler40 min
Oct 9, 10:36 PM CDTSpecial Weather StatementAMASherman39 min
Oct 9, 11:01 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman42 min
Oct 9, 11:08 PM CDTSevere Thunderstorm WarningAMAMoore27 min
Oct 9, 11:13 PM CDTSpecial Weather StatementAMAWheeler32 min
Oct 9, 11:17 PM CDTSpecial Weather StatementAMAOchiltree43 min
Oct 9, 11:44 PM CDTSpecial Weather StatementAMAHansford46 min
Oct 9, 11:56 PM CDTSpecial Weather StatementAMALipscomb, Roberts49 min
Oct 10, 12:11 AM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Roberts64 min
Oct 10, 12:55 AM CDTSevere Thunderstorm WarningAMAHemphill35 min

Nearby

Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.